Join Us

We are 221,200 members in 83 forums discussing 161,896 topics.

Help with Abbreviations

Topic: Metastases

Forum: Stage IV/Metastatic Breast Cancer ONLY —

Please respect that this forum is for members with stage IV/metastatic breast cancer only. There is a separate forum for caregivers and friends: Caring for Someone with Stage 4 or Mets.

Metastatic breast cancer (MBC; also called stage IV) is breast cancer that has spread to other parts of the body, most commonly the bones, liver, brain, or lungs. Metastatic breast cancer can be treated but not cured. Metastatic disease is NOT hopeless. There are a wide variety of treatment options for metastatic breast cancer, and new medicines are being tested every day. More and more people are living life to the fullest while being treated for metastatic breast cancer.

Note: Please contact your doctor for any specific concerns about symptoms you are experiencing or your course of treatment.

Learn more about living with MBC.

Intro medically reviewed by: Brian Wojciechowski, M.D.
Last review date: November 22, 2020

Posted on: Jul 26, 2007 04:11PM

vbray wrote:

My sister had her breast removed 2yrs ago. Just found out the cancer has come back, 2 spots on her spine. She has started Zometa (20 mins per month)I read that 5 mins a month is the norm. Should I be concerned. All my family are in England, so I'm trying to find out as much info as possible. Appreciate any help. Thanks

Log in to post a reply

Page 1 of 1 (4 results)

Posts 1 - 4 (4 total)

Log in to post a reply

Jul 26, 2007 06:13PM LuAnnH wrote:

The norm is about 15 minutes. I have mine over 30 minutes because it causes me bone pain. Sounds like she is on exactly the right med for bone mets. Is she on anything else besides the zometa?

LuAnn
LuAnn -- Dx 7/2/2006, IDC, 2cm, Stage IV, mets, ER+/PR+, HER2+
Log in to post a reply

Jul 27, 2007 04:35AM vbray wrote:

Thanks LuAnn:
Yes she's taking Femara, Yvonne said she feels ok just tired. I'll give her a call this morning and let her know your response. Thanks again, have a great weekend.
Christine.
Log in to post a reply

Jul 27, 2007 12:15PM LuAnnH wrote:

Zometa can cause you to feel fatigue for a few days after infusion and the first infusion can also cause flu like symptoms. I ran a high fever the first time I had it and it never happened again. Sometimes I am wiped out for a few days after I get it but that is normal. Also, I have heard of femara causing sleepiness, she could try taking that at night to help sleep through that side effect.

LuAnn
LuAnn -- Dx 7/2/2006, IDC, 2cm, Stage IV, mets, ER+/PR+, HER2+
Log in to post a reply

Jul 27, 2007 01:17PM JerseyGemini wrote:

Hi --

I also get Zometa for 30 minutes to avoid the bone pain the next day. I had pretty bad effects first dose, better second dose, and almost none by third dose so it should get better for her. Femara is also making me tired and I take it at night. Am going to acupunture to fight fatigue...as soon as I get the energy to call for appt. haha..

Teresa

Page 1 of 1 (4 results)